Label Changes for:
E.E.S. (erythromycin ethylsuccinate)
Changes have been made to the WARNINGS and PRECAUTIONS sections of the safety label.
Detailed View: Safety Labeling Changes Approved By FDA Center for Drug Evaluation and Research (CDER) -- January 2008
|The detailed view includes drug products with safety labeling changes to the BOXED WARNING, CONTRAINDICATIONS, WARNINGS, PRECAUTIONS, ADVERSE REACTIONS, or PATIENT PACKAGE INSERT/MEDICATION GUIDE sections. Deletions or editorial revisions made to these sections are not included in this summary.|
|Sections Modified||Summary of Changes to Contraindications and Warnings|
Clostridium difficile associated diarrhea (CDAD) has been reported with use of nearly all
C. difficile produces toxins A and B which contribute to the development of CDAD. Hypertoxin producing strains of C. difficile cause increased morbidity and mortality, as these infections can be refractory to antimicrobial therapy and may require colectomy. CDAD must be considered in all patients who present with diarrhea following antibiotic use. Careful medical history is necessary since CDAD has been reported to occur over two months after the administration of antibacterial agents.
If CDAD is suspected or confirmed, ongoing antibiotic use not directed against C. difficile